OMSK, August 21. /TASS/. The sudden illness of Russian blogger Alexei Navalny may have been caused by a metabolic disorder, Alexander Murakhovsky, chief of medicine of the Omsk hospital where the blogger is being treated, said on Friday.
"Today we have some working diagnoses. The main one we are arriving at is the disorder in the carbohydrate balance, that is, a metabolic disorder. It may have been caused by a sudden drop in blood sugar levels," he said in a comment made public by the press service of the regional Healthcare Ministry.
According to the doctor, Navalny’s condition is considered unstably serious and may become worse during a plane’s takeoff or landing.
The doctor also stated that no oxybutyrates or barbiturates were detected in Navalny’s body. As for the traces of a "dangerous substance" mentioned earlier by the representatives of Alexei Navalny’s anti-corruption foundation, they were present not in the blogger’s body but on his skin and clothes. This means that it was "usual industrial chemicals," according to the chief physician.
"As for the media reports about some chemical component being tested, actually it wasn’t a biological material but materials from the surface of skin, clothes and nails. We conducted a number of tests, this is the usual industrial chemistry which is used, for example, in plastic glasses. I confirm again that this component was found neither in the blood nor in other biological materials, but on the surface of the skin or clothes," he commented.
Earlier, Ivan Zhdanov, lawyer of Alexei Navalny's Anti-Corruption Foundation, quoting transport police, reported that a substance dangerous to others was found in Navalny’s body. Later a source in the law enforcement disproved this information to TASS.
On August 20, the blogger’s spokeswoman Kira Yarmysh said that the plane carrying Navalny from Tomsk to Moscow made an emergency landing in Omsk after he suddenly felt ill mid-flight. He has been hospitalized and is in a coma. Earlier reports said that he had been connected to a lung ventilator.